Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Pueblo, CO

June 16, 2015El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jun 16, 2015, 1:24 AM MDT for El Paso County, Pueblo County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2015, 1:24 AM MDT (07:24 UTC)
Expired
Jun 16, 2015, 7:30 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
560 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WGUS55 KPUB 160737
FFWPUB
COC041-101-161330-
/O.NEW.KPUB.FF.W.0023.150616T0724Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
124 AM MDT TUE JUN 16 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FOUNTAIN CREEK...IN NORTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN 
  COLORADO...AND SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL 
  COLORADO...

* UNTIL 730 AM MDT TUESDAY
    
* AT 130 AM MDT...RIVER GAUGE REPORTS ALONG THE FOUNTAIN CREEK NEAR 
  FOUNTAIN INDICATED RAPID RISES IN WATER LEVELS OF 5 FEET IN ABOUT 
  AN HOUR.  ADDITIONAL RISES ARE POSSIBLE.  THIS FLOOD WAVE IS 
  MOVING DOWNSTREAM TOWARD MIDWAY...PINON AND INTO PUEBLO.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE LOCATIONS 
  ALONG THE RIVER THROUGH FOUNTAIN...MIDWAY...PINON AND PUEBLO. 

FLOOD WATERS ARE MOVING DOWN FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO. 
THE FLOOD CREST IS MOVING PAST FOUNTAIN NOW AND IS EXPECTED TO MOVE 
THROUGH MIDWAY...PINON AND PUEBLO OVERNIGHT INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE 
NOW.  IF NECESSARY...MOVE TO HIGHER GROUND.  ACT QUICKLY TO PROTECT 
YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
      3846 10462 3867 10473

$$

LW
4 follow-up statements
451 
WGUS75 KPUB 160918
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 AM MDT TUE JUN 16 2015

COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
300 AM MDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT 
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL 
EL PASO COUNTIES...

AT 300 AM MDT...RIVER GAUGE REPORTS INDICATED THAT THE FOUNTAIN 
CREEK NEAR FOUNTAIN ROSE 5 TO 6 FEET IN ABOUT AN HOUR.  THIS JUMP IN 
WATER LEVELS WAS THE RESULT OF OVER 3 INCHES OF RAIN IN PARTS OF 
COLORADO SPRINGS MONDAY EVENING. ADDITIONAL RISES ARE POSSIBLE.

FLOOD WATERS ARE MOVING DOWN FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO. 
THE FLOOD CREST IS MOVING PAST FOUNTAIN NOW AND IS EXPECTED TO MOVE 
THROUGH MIDWAY...PINON AND PUEBLO OVERNIGHT INTO WEDNESDAY MORNING.

AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD PREPARE 
FOR FLASH FLOODING OVERNIGHT INTO TUESDAY MORNING.  RIVER BANKS MAY 
BREAK AWAY INTO THE FAST FLOWING CURRENT.  TREES AND OTHER LARGE 
DEBRIS MAY JAM AND REDIRECT FLOWS.  DAMAGE TO ROADS AND BRIDGES 
ALONG THE RIVER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE 
NOW.  IF NECESSARY...MOVE TO HIGHER GROUND.  ACT QUICKLY TO PROTECT 
YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
      3846 10462 3867 10473

$$

LW
802 
WGUS75 KPUB 161113
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 AM MDT TUE JUN 16 2015

COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
456 AM MDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT 
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL 
EL PASO COUNTIES...

AT 456 AM MDT...RIVER GAUGE REPORTS INDICATE THAT PEAK FLOWS HAVE 
MOVED PAST THE FOUNTAIN AREA AND ARE NOW MOVING INTO THE PINON AREA. 
FOUNTAIN CREEK NEAR FOUNTAIN PEAKED 6 FEET ABOVE BASE FLOWS...AND 
HAS NOW DROPPED TO ABOUT 3 FEET ABOVE BASE FLOWS. THE RIVER IS STILL 
ABOVE MINOR FLOOD STAGE IN THAT AREA AND STILL DANGEROUS.
 
THE FLOOD WAVE IS JUST NOW ENTERING THE PINON AREA.  FOUNTAIN CREEK 
JUMPED UP ABOUT 2 FEET FROM BASE FLOWS BETWEEN 330 AND 430 AM MDT. 
THE RIVER IS FORECAST TO CONTINUING RISING SEVERAL MORE FEET THROUGH 
THE EARLY MORNING HOURS AS THE CREST FROM THE FOUNTAIN AREA WORKS 
DOWNSTREAM.

THE FLOOD WAVE WILL CONTINUE WORKING DOWN THROUGH PUEBLO DURING THE 
MORNING HOURS.  THE FLASH FLOOD WARNING THAT IS CURRENTLY IN EFFECT 
THROUGH 730 AM WILL LIKELY BE EXTENDED TO ACCOUNT FOR THE LARGE 
VOLUME OF WATER THAT IS MOVING DOWNSTREAM.
 
AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD BE 
PREPARED FOR FLASH FLOODING THIS MORNING.  RIVER BANKS MAY BREAK 
AWAY INTO THE FAST FLOWING CURRENT.  TREES AND OTHER LARGE DEBRIS 
MAY JAM AND REDIRECT FLOWS.  DAMAGE TO ROADS AND BRIDGES ALONG THE 
RIVER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR FOUNTAIN CREEK...TAKE PRECAUTIONS FOR THE FLOOD WAVE 
NOW.  IF NECESSARY...MOVE TO HIGHER GROUND.  ACT QUICKLY TO PROTECT 
YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3869 10468 3847 10457 3825 10457 3825 10462
      3846 10462 3867 10473

$$

LW
129 
WGUS75 KPUB 161218
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT TUE JUN 16 2015

COC041-101-161330-
/O.CON.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
600 AM MDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MDT 
TUESDAY FOR FOUNTAIN CREEK IN NORTH CENTRAL PUEBLO AND SOUTH CENTRAL 
EL PASO COUNTIES...

AT 600 AM MDT...RIVER GAUGE REPORTS INDICATE THAT PEAK FLOWS HAVE 
MOVED PAST THE FOUNTAIN AREA AND ARE NOW MOVING THROUGH THE PINON 
AREA TOWARD PUEBLO. FOUNTAIN CREEK NEAR FOUNTAIN PEAKED 6 FEET ABOVE 
BASE FLOWS...AND HAS NOW DROPPED TO ABOUT 1 FOOT ABOVE BASE FLOWS. 
THE RIVER HAS DROPPED BELOW FLOOD STAGE IN THE FOUNTAIN AREA.
 
THE FLOOD WAVE IS NOW MOVING THROUGH THE PINON AREA.  FOUNTAIN CREEK 
NEAR PINON WAS 3 FEET ABOVE BASE FLOWS AT 5 AM.  THE RIVER NEAR 
PINON IS FORECAST TO RISE ANOTHER 4 FEET THIS MORNING...TAKING IT 
ABOVE MINOR FLOOD STAGE. 

THE FLOOD WAVE WILL CONTINUE WORKING DOWN THROUGH PUEBLO DURING THE 
MORNING HOURS.  THE FLASH FLOOD WARNING THAT IS CURRENTLY IN EFFECT 
THROUGH 730 AM MAY BE EXTENDED...DEPENDING ON HOW THE FLOOD WAVE 
DISSIPATES AS IT MOVES DOWNSTREAM.
 
AREAS ALONG FOUNTAIN CREEK FROM FOUNTAIN TO PUEBLO SHOULD BE 
PREPARED FOR FLASH FLOODING THIS MORNING.  RIVER BANKS MAY BREAK 
AWAY INTO THE FAST FLOWING CURRENT.  TREES AND OTHER LARGE DEBRIS 
MAY JAM AND REDIRECT FLOWS.  DAMAGE TO ROADS AND BRIDGES ALONG THE 
RIVER WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3847 10457 3825 10457 3825 10462 3846 10462
      3856 10466 3857 10462

$$

LW
378 
WGUS75 KPUB 161331
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 AM MDT TUE JUN 16 2015

COC041-101-161333-
/O.EXP.KPUB.FF.W.0023.000000T0000Z-150616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-EL PASO CO-
723 AM MDT TUE JUN 16 2015

...THE FLASH FLOOD WARNING FOR FOUNTAIN CREEK IN NORTH CENTRAL 
PUEBLO AND SOUTHCENTRAL EL PASO COUNTIES WILL EXPIRE AT 730 AM MDT...

RIVER RISES ARE NO LONGER EXPECTED TO BE FLASHY ENOUGH TO REQUIRE A 
FLASH FLOOD WARNING SO THE FLASH FLOOD WARNING THAT WAS IN EFFECT 
WILL BE ALLOWED TO EXPIRE.

HOWEVER...THE FLOOD WARNING FOR THE FOUNTAIN CREEK IN PUEBLO COUNTY 
WILL CONTINUE AS FLOOD WATERS FROM HEAVY RAIN IN COLORADO SPRINGS 
LAST NIGHT CONTINUES TO MOVE DOWNSTREAM TO THE ARKANSAS.

IN ADDITION...FLOOD WARNINGS CONTINUE FOR THE ARKANSAS RIVER FROM 
EAST OF PUEBLO DAM TO NEAR LA JUNTA.

LAT...LON 3847 10457 3825 10457 3825 10462 3846 10462
      3856 10466 3857 10462

$$

LW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 11:56 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 15, 11:56 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1156 PM MDT MON JUN 15 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 221 PM MDT MON JUN 15 2015

...STORMS A BIT STRONGER TOMORROW...

CURRENTLY...STORMS STARTING TO MOVE OFF THE MTS AND WILL AFFECT
THE SERN PLAINS AND VALLEYS LATE THIS AFTERNOON THROUGH THIS
EVENING...BEFORE QUIETING DOWN OVERNIGHT. SVR PARAMETERS CURRENTLY
PRETTY MODEST...WITH UNDER 25 KTS OF SHEAR AND CAPE GENERALLY UNDER
750 J/KG...SO MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WITH
POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE URBAN ZONES AND
BURN SCARS.

TUESDAY...FLOW BECOMES MORE ZONAL AND STRENGTHENS A
BIT...PARTICULARLY OVER NRN PORTIONS OF THE CWA. EXPECT BULK SHEARS
TO RISE TO UP TO AROUND 40 KTS...WITH CAPE OF UPWARDS OF 1500 J/KG.
ANOTHER  SHORT WAVE IS EXPECTED TO MOVE THROUGH CO MID AFTERNOON
DURING PEAK HEATING. SO...SVR THREAT WILL BE A BIT HIGHER TOMORROW
WITH STORMS CAPABLE OF HAIL LARGER THAN ONE INCH AND WIND TO 60 MPH.
LOCALLY HEAVY RAINFALL WILL AGAIN BE A THREAT. STORMS WILL BE MOVING
A BIT FASTER TOMORROW...WHICH WILL MITIGATE THE HEAVY RAINFALL TO
SOME EXTENT...BUT STORMS WILL BE A BIT STRONGER AND SO WILL HAVE
POTENTIAL FOR HIGHER RAIN RATES. BOTTOM LINE...AT LEAST ONE MORE DAY
WHEN WE WILL HAVE TO CLOSELY MONITOR THE BURN SCARS AND FLOOD PRONE
AREAS...ALONG WITH A SVR THREAT. SPC CURRENTLY HAS MUCH OF OUR AREA
IN A MARGINAL RISK FOR SVR.

TEMPS TOMORROW WILL ALSO BE ON THE RISE. BOTH NAM AND GFS MOS
GUIDANCE HAVE KPUB IN THE LOWER 90S FOR TOMORROW. HOWEVER...GIVEN
THAT MOS HAS BEEN MUCH TOO WARM ON ACCOUNT OF THE MODELS NOT PICKING
UP ON THE EFFECTS OF GREATER LOW LEVEL MOISTURE AND ABUNDANT
PRECIP...WILL HOLD MAX TEMPS ABOUT 5 DEGREES BELOW MOS VALUES...OR
MID TO UPPER 80S FOR THE ERN PLAINS. HIGHS WILL AGAIN DEPEND ON HOW
QUICKLY CONVECTION DEVELOPS AND MOVES OFF ON TO THE PLAINS TUE
AFTERNOON. SHOULD START TO FEEL A BIT MORE LIKE SUMMER TOMORROW. ROSE

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 221 PM MDT MON JUN 15 2015

A COUPLE MORE DAYS FOR THUNDERSTORM CONCERNS...THEN FORECAST AREA
DRIES OUT AND WARMS UP. FAIRLY FLAT UPPER RIDGE WILL EXTEND FROM
THE SOUTHWEST U.S...WITH SHORTWAVES EMBEDDED IN THE FLOW MOVING
ACROSS THE NORTHERN U.S. ROCKIES...SKIRTING THROUGH NORTHERN CO.
THESE WILL HELP FIRE OFF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MID WEEK...WITH GREATEST COVERAGE ACROSS
NORTHERN PORTIONS OF THE AREA. WILL HAVE THE THREAT FOR SOME
SEVERE TO MARGINALLY SEVERE THUNDERSTORMS THROUGH TUESDAY EVENING
ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...WITH MOST
ACTIVITY SHIFTING EASTWARD THROUGH THE EVENING. GFS AND NAM
SUGGEST BEST PARAMETERS FOR MCS DEVELOPMENT WILL BE ACROSS
NORTHEAST CO AND SHIFTING EASTWARD INTO NE...SO THINK MOST OF
SOUTHEAST COLORADO SHOULD BE DRY AFTER MIDNIGHT.

PATTERN LOOKS SIMILAR FOR WEDNESDAY...ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS DEVELOPS OVER THE MOUNTAINS AND SHIFTS EASTWARD INTO
THE PLAINS. SFC DEW POINTS DRY OUT FOR WESTERN PORTIONS OF THE
AREA...BUT HOLD STRONG IN THE 50S FOR NORTHERN AND EASTERN
PORTIONS OF THE PLAINS. HIGHEST CAPES...1500+ J/KG...WILL BE
ACROSS EASTERN PORTIONS OF THE AREA...EAST OF A DIFFUSE DRY LINE.
DEEP LAYER SHEARS WILL BE RUNNING AROUND 30 KTS...SO LOOKS LIKE
ANOTHER DAY FOR A MARGINAL SEVERE THUNDERSTORM THREAT.
THUNDERSTORMS SHOULD MOVE OFF INTO THE ADJACENT PLAINS WEDNESDAY
EVENING...WITH LOW LEVEL JET MOST LIKELY FOCUSING NOCTURNAL
CONVECTION TO THE NORTH ACROSS KS/NE AGAIN...THOUGH 18Z NAM IS
HOLDING ONTO SOME THUNDERSTORMS PAST MIDNIGHT ACROSS THE FAR
SOUTHEAST CORNER OF THE STATE. WILL HAVE TO SEE HOW THIS LATTER
SOLN PANS OUT.

WEATHER DRIES OUT AND WARMS UP BEGINNING THURSDAY FOR THE MOUNTAIN
AREAS...THEN FOR ALL AREAS FOR FRIDAY. TEMPERATURES COULD BE
HITTING WELL INTO THE 90S FOR THE PLAINS WITH 80S FOR THE
VALLEYS...60S AND 70S FOR THE MOUNTAIN COMMUNITIES.

NEXT UPPER TROF MOVES ACROSS THE NORTHERN U.S. ROCKIES ON
SATURDAY...WHICH WILL SEND A FRONT THROUGH THE SOUTHEAST PLAINS.
MAY TAKE THE EDGE OFF THE TEMPERATURES A BIT...BUT FOR NOW THIS
FRONT LOOKS PRETTY DRY. FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY
MONDAY AS THE UPPER HIGH SHIFTS EASTWARD INTO THE CENTRAL PLAINS.
FOR NOW...SUNDAY AND MONDAY LOOK PRETTY DRY IN THE GFS...WITH
TEMPERATURES HEATING BACK UP WELL INTO THE 90S AGAIN FOR THE
PLAINS. ECMWF SPREADS LOW LEVEL MOISTURE WESTWARD INTO EASTERN CO
MORE AGGRESSIVELY THAN GFS BEHIND SATURDAYS FRONT...AND KEEPS
ISOLATED THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE FORECAST
AREA EACH AFTERNOON AND EVENING. FOR NOW...FORECAST WILL LEAN
TOWARDS THE DRIER SIDE. -KT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1150 PM MDT MON JUN 15 2015

PRIMARY CONCERN CONTINUES TO BE POTENTIAL FOR THUNDERSTORMS
INTO TONIGHT WITH MVFR TO BRIEF IFR CONDITIONS AT TIMES AT KCOS
AND KPUB DUE TO STORMS WITH LOCALLY HEAVY RAINFALL AND POSSIBLY
SMALLER HAIL AT TIMES.  NEXT ROUND OF STORMS ARE ANTICIPATED
TUESDAY AFTERNOON WITH A FEW OF THESE STORMS CAPABLE OF BECOMING
STRONG TO SEVERE IN COMBINATION WITH LOCALLY HEAVY RAINFALL AND
GUSTY WINDS.

&&

.HYDROLOGY...
ISSUED AT 221 PM MDT MON JUN 15 2015

PER COORDINATION WITH LOCAL EM ACROSS OUR WRN ZONES...WILL KEEP THE
FLASH FLOOD WATCH GOING ACROSS THE SAN LUIS VALLEY AND SURROUNDING
MTS THROUGH THIS EVENING. STREAM FLOWS ARE FALLING ACROSS THIS
AREA...BUT COULD STILL SEE SOME LOCAL FLASH FLOOD CONCERNS DEPENDING
ON THIS AFTERNOON AND EVENING'S RAINFALL. FARTHER NORTH...OVER LAKE
AND CHAFFEE COUNTIES...STILL SEEING STREAMS AT OR NEAR THEIR
BANKS...AND GIVEN CONTINUED SNOW MELT AND POTENTIAL FOR HEAVY
RAINFALL WILL EXTEND THE WATCH THROUGH TUE EVENING AS WE CONTINUE
TO MONITOR THE FLOOD POTENTIAL. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR COZ058>063.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>075-078.

&&
Hazardous weather outlook, Jun 15, 10:05 PM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1005 PM MDT MON JUN 15 2015

COZ058>089-093>099-170415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1005 PM MDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...LIGHTNING
AND SMALL HAIL ARE EXPECTED TO CONTINUE INTO THIS EVENING. IN
ADDITION...RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM SNOW
MELT...AND ANY LOCALLY HEAVY RAINFALL WILL ADD TO THE FLASH FLOOD
AND RIVER FLOODING THREAT. OF PARTICULAR CONCERN ARE RIVERS AND
STREAMS OVER AND NEAR MOUNTAIN AREAS AND THOSE DRAINING INTO THE
UPPER ARKANSAS AND SAN LUIS VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY WILL SEE DAILY ROUNDS OF AFTERNOON AND
EVENING THUNDERSTORMS. PRIMARY THREATS WILL INCLUDE
LIGHTNING...LOCALLY HEAVY RAIN AND FLASH FLOODING OVER URBAN
AREAS...BURN SCARS AND SWOLLEN STREAMS.

FRIDAY THROUGH SUNDAY...A PATTERN SHIFT TO WARMER AND DRIER
WEATHER LOOKS TO TAKE PLACE. THUNDERSTORM ACTIVITY DURING THIS
PERIOD IS EXPECTED TO BE MUCH MORE SPARSE...AND CONFINED MAINLY TO
THE MOUNTAIN AREAS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. PRIMARY STORM THREATS DURING THIS PERIOD WILL INCLUDE
LIGHTNING AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING ACROSS THE ENTIRE REGION.

In the hours before

Local storm report, Jun 15, 9:01 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HEAVY RAIN       3 WSW COLORADO SPRINGS  38.82N 104.86W
06/15/2015  M0.80 INCH       EL PASO            CO   NWS EMPLOYEE

            .80 INCHES OF RAIN IN 15 MINUTES FROM APPROXIMATELY 842
            PM MDT TO 857 PM MDT

&&
Local storm report, Jun 15, 9:22 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.80W
06/15/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            1 INCH OF RAIN IN 20 MINUTES.

&&
Local storm report, Jun 15, 9:50 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
950 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
06/15/2015  M1.39 INCH       EL PASO            CO   TRAINED SPOTTER

            1.39 INCHES OF RAIN IN 1 HOUR FROM APPROXIMATELY 843 PM
            MDT TO 943 PM MDT.

&&
Local storm report, Jun 15, 10:00 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.80W
06/15/2015  M1.30 INCH       EL PASO            CO   TRAINED SPOTTER

            1.30 INCHES OF RAIN IN 70 MINUTES.

&&
Local storm report, Jun 15, 10:44 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1044 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       4 S COLORADO SPRINGS    38.77N 104.83W
06/15/2015  M3.05 INCH       EL PASO            CO   TRAINED SPOTTER

            3.05 INCHES OF PRECIPITATION SINCE APPROXIMATELY 740 PM
            MDT...RAIN AND RAIN RATE HAS RECENTLY DECREASED.

&&
Local storm report, Jun 15, 11:15 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     FLASH FLOOD      4 S COLORADO SPRINGS    38.78N 104.82W
06/15/2015                   EL PASO            CO   BROADCAST MEDIA

            FLASH FLOODING REPORTED APPROXIMATELY 4 MILES SOUTH OF
            COLORADO SPRINGS NEAR STAR RANCH ROAD AND HIGHWAY 115
            WITH CARS STRANDED.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:04 PM MDTAreal Flood AdvisoryPUBChaffee, Saguache116 min
Jun 15, 8:55 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 15, 9:35 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jun 15, 10:41 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Teller2 hr
Jun 15, 10:53 PM MDTFlash Flood WarningPUBEl Paso, Fremont3 hr
Jun 15, 11:02 PM MDTAreal Flood AdvisoryPUBEl Paso118 min
Jun 15, 11:21 PM MDTRiver Flood WarningPUBEl Paso23 hr
Jun 15, 11:27 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo2 hr
Jun 15, 11:55 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 16, 1:17 AM MDTRiver Flood WarningPUBPueblo29 hr
Jun 16, 2:08 AM MDTRiver Flood WarningPUBPueblo65 hr
Jun 16, 2:08 AM MDTRiver Flood WarningPUBCrowley, Otero3 days
Jun 16, 8:08 AM MDTRiver Flood WarningPUBFremont7 days
Jun 16, 10:51 AM MDTSpecial Weather StatementPUBSaguache39 min
Jun 16, 11:23 AM MDTSpecial Weather StatementPUBCuster52 min
Jun 16, 12:15 PM MDTSpecial Weather StatementPUBCuster45 min
Jun 16, 12:47 PM MDTSpecial Weather StatementPUB43 min
Jun 16, 12:58 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Jun 16, 1:08 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jun 16, 1:17 PM MDTRiver Flood WarningPUBPueblo13 hr
Jun 16, 1:21 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jun 16, 1:29 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas46 min
Jun 16, 1:55 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jun 16, 1:59 PM MDTSpecial Weather StatementPUBCostilla46 min
Jun 16, 2:15 PM MDTSpecial Weather StatementPUBLas Animas45 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.